MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7000B
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Component (2292)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records has not been performed.The device was not returned.The investigation is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that the weight of the fluid filled bag pulled the catheter out verbatim: catheter was connected to a bag utilizing a stopcock; the weight of the fluid filled bag pulled the catheter out.
 
Event or Problem Description
Material # 50-7000b.Batch # unknown.It was reported that the catheter was connected to a bag utilizing a stopcock and the weight of the fluid filled bag pulled the catheter out of the patient and requiring replacement of a new catheter.Verbatim: - catheter was connected to a bag utilizing a stopcock.- the weight of the fluid filled bag pulled the catheter out.Customer response on (b)(6) 2024 for follow-up 2.This is what the customer was able to answer.White cap would not adapt to the catheter no harm to patient, however, was charged for a full kit in order to get another white cap no injury i do not have a lot number, including mary lynn here in case she has that information.¿hi¿i do not have the lot information; basically, nursing was having to open up a whole kit as the white cap was broken¿.Customer response on (b)(6) 2024.Was there any damage or visible defect with the cap? the white cap would not attach to the catheter.Uncertain if visible damage was noticed.Did the issue happen during patient use? if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? this happened when attempting to attach a cap to a patients catheter is there a photo or sample available showing the reported issue? if yes, please provide mailing address and email address.No.Where is the catheter located? abdomen or chest.Reported as pleurx which is indicated for chest.Total number of occurrences associated with defective cap issue.(b)(4) reported.Was the catheter used is a bd product (pleurx / peritx) catheter?.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records was not performed.Investigation summary: the sample was unavailable for analysis.It was communicated that something other than the access dilator, provided by bd, was connected to the catheter.This represents a misuse issue.The defective cap reported issue was not able to be confirmed since the cap was not returned for physical evaluation.However, molding issue is under investigation to determine a root cause and correct it.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PLEURX PLEURAL CATHETER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key20859817
Report Number1625685-2024-00138
Device Sequence Number4058536
Product Code DWM
UDI-Device Identifier10885403075971
UDI-Public(01)10885403075971
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7000B
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown